Alert archive / Missouri / Flood Watches in 2007
Flood Watch 1, NWS St. Louis, MO
NWS St. Louis, MO issued this flood watch at Jan 12, 2007, 2:33 PM CST for 7 counties in Missouri; Randolph County, Washington County, Illinois. It took effect at Jan 13, 2007, 1:00 AM CST. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2007, 2:33 PM CST (20:33 UTC)
- In effect from
- Jan 13, 2007, 1:00 AM CST
- Expired
- Jan 14, 2007, 5:46 PM CST
- In force
- 41 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
Counties Randolph County, IL, Washington County, IL, Crawford County, MO, Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 100 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KLSX 122033 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 233 PM CST FRI JAN 12 2007 ...LONG TERM RAINS WILL LIKELY INDUCE FLOODING ACROSS MUCH OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THIS HOLIDAY WEEKEND... .A SERIES OF THREE OR FOUR WEATHER SYSTEMS WILL LIFT NORTHEAST INTO THE BISTATE AREA BRINGING SEVERAL PERIODS OF RAINS...HEAVY AT TIMES...AND BRINGING A SUBSTANTIAL THREAT FOR FLOODING TO THE AREA. ILZ074-079-MOZ072>075-084-085-099-130845- /O.NEW.KLSX.FA.A.0001.070113T0700Z-070115T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON IL-RANDOLPH IL-CRAWFORD-WASHINGTON-ST. FRANCOIS- STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 233 PM CST FRI JAN 12 2007 ...FLOOD WATCH IN EFFECT FROM 1 AM CST SATURDAY THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...RANDOLPH IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD...IRON...MADISON... REYNOLDS...ST. FRANCOIS...STE. GENEVIEVE AND WASHINGTON. * FROM 1 AM CST SATURDAY THROUGH LATE SUNDAY NIGHT * AN UNUSUALLY STRONG MASS OF FRIGID ARCTIC AIR IS SLIDING SOUTH ACROSS THE BISTATE AREA. BY EARLY MORNING SATURDAY IT WILL BECOME STATIONARY ACROSS FAR SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. A NEARLY STATIONARY STORM SYSTEM OVER THE SOUTHERN ROCKIES WILL ALLOW MOIST SOUTHWEST FLOW TO RIDE UP AND OVER THE COLD AIR. THIS WEDGE EFFECT WILL LIFT THE AIR AND CREATE A MORE OR LESS STATIONARY BAND OF RAIN TO CONTINUE PERIODICALLY THROUGH SUNDAY NIGHT OVER THE SAME AREAS. RAINFALL TOTALS WILL LIKELY EXCEED 3 TO 4 INCHES FOR MANY AREAS WITH LOCALLY 5 INCHES OR MORE LIKELY IN THE SOUTHERN COUNTIES INCLUDING THE COMMUNITIES IN AND AROUND ELLINGTON...IRONTON...AND FREDRICKTOWN. * MOST RIVERS AND TRIBUTARIES WILL POSSIBLY FLOOD BY SUNDAY OR MONDAY AND FAVORED AREAS AND ROADS WITH INADEQUATE DRAINAGE WILL ALSO BE AFFECTED. A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$ PEDIGO
5 follow-up statements
000 WGUS63 KLSX 130842 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 242 AM CST SAT JAN 13 2007 ...LONG TERM RAINS WILL LIKELY INDUCE FLOODING ACROSS MUCH OF SOUTHEAST MISSOURI AND SOUTHWESTERN ILLINOIS THIS WEEKEND... .A SERIES OF STORM SYSTEMS WILL LIFT NORTHEASTWARD THROUGH THE BI STATE AREA BRINGING SEVERAL PERIODS OF RAIN...HEAVY AT TIMES. THIS WILL BRING A SUBSTANTIAL THREAT FOR FLOODING TO THE AREA. ILZ074-079-MOZ072>075-084-085-099-132045- /O.CON.KLSX.FA.A.0001.000000T0000Z-070115T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON IL-RANDOLPH IL-CRAWFORD-WASHINGTON-ST. FRANCOIS- STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 242 AM CST SAT JAN 13 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...RANDOLPH IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD...IRON...MADISON...REYNOLDS...ST. FRANCOIS...STE. GENEVIEVE AND WASHINGTON. * THROUGH LATE SUNDAY NIGHT * AN ARCTIC AIR MASS IS SLIDING SLOWLY SOUTHEASTWARD THROUGH THE BI STATE AREA. THIS COLD FRONT WILL BECOME STATIONARY ACROSS NORTHERN PORTIONS OF ARKANSAS AND KENTUCKY TODAY. A SLOW MOVING UPPER LEVEL DISTURBANCE OVER THE SOUTHERN ROCKIES WILL ALLOW MOIST SOUTHWEST FLOW TO RIDE UP AND OVER THE COLD AIR...CREATING A NEARLY STATIONARY BAND OF RAIN TO CONTINUE PERIODICALLY THROUGH SUNDAY NIGHT OVER THE SAME AREAS. THE BEST THREAT OF HEAVY RAINFALL SHOULD OCCUR THIS MORNING...AND THEN AGAIN ON SUNDAY AFTERNOON AND EVENING WHEN THE SLOW MOVING UPPER LEVEL DISTURBANCE FINALLY MOVES THROUGH THE AREA. RAINFALL TOTALS WILL LIKELY EXCEED 2 TO 4 INCHES FOR MANY AREAS WITH LOCALLY 5 INCHES OR MORE LIKELY IN THE SOUTHERN COUNTIES INCLUDING THE COMMUNITIES IN AND AROUND ELLINGTON...IRONTON...AND FREDERICKTOWN. * MOST RIVERS AND TRIBUTARIES WILL POSSIBLY FLOOD BY SUNDAY OR MONDAY AND FAVORED LOW LYING AREAS AND LOW WATER CROSSINGS WITH INADEQUATE DRAINAGE WILL ALSO BE AFFECTED. A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$ GKS
000 WGUS63 KLSX 132141 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 341 PM CST SAT JAN 13 2007 ...LONG TERM RAINS WILL LIKELY INDUCE FLOODING ACROSS MUCH OF SOUTHEAST MISSOURI AND SOUTHWESTERN ILLINOIS THIS WEEKEND... .A SERIES OF STORM SYSTEMS WILL LIFT NORTHEASTWARD THROUGH THE BI STATE AREA BRINGING SEVERAL PERIODS OF RAIN...HEAVY AT TIMES. THIS WILL BRING A SUBSTANTIAL THREAT FOR FLOODING TO THE AREA. ILZ074-079-MOZ072>075-084-085-099-141100- /O.CON.KLSX.FA.A.0001.000000T0000Z-070115T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON IL-RANDOLPH IL-CRAWFORD-WASHINGTON-ST. FRANCOIS- STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 341 PM CST SAT JAN 13 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...RANDOLPH IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD...IRON...MADISON...REYNOLDS...ST. FRANCOIS...STE. GENEVIEVE AND WASHINGTON. * THROUGH LATE SUNDAY NIGHT * A SLOW MOVING UPPER LEVEL DISTURBANCE OVER THE SOUTHERN ROCKIES WILL ALLOW MOIST SOUTHWEST FLOW TO RIDE UP AND OVER THE COLD AIR... CREATING A NEARLY STATIONARY BAND OF RAIN TO CONTINUE PERIODICALLY THROUGH SUNDAY NIGHT OVER THE SAME AREAS. THE BEST THREAT OF HEAVY RAINFALL SHOULD OCCUR SUNDAY AFTERNOON AND EVENING WHEN THE SLOW MOVING UPPER LEVEL DISTURBANCE FINALLY MOVES THROUGH THE AREA. RAINFALL TOTALS WILL LIKELY EXCEED 2 INCHES IN THE SOUTHERN COUNTIES INCLUDING THE COMMUNITIES IN AND AROUND ELLINGTON... IRONTON...AND FREDERICKTOWN. * RIVERS AND TRIBUTARIES MAY FLOOD DUE TO THIS EXCESSIVE RAINFALL. THIS WILL BE ESPECIALLY TRUE FOR LOW LYING AREAS AND LOW WATER CROSSINGS WITH INADEQUATE DRAINAGE. A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$ CVKING
000 WGUS63 KLSX 140511 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 1111 PM CST SAT JAN 13 2007 ...ADDITIONAL HEAVY RAINFALL EXPECTED ON SUNDAY AND SUNDAY AFTERNOON... .THE LAST IN A SERIES OF STORM SYSTEMS WILL MOVE ACROSS MISSOURI AND ILLINOIS ON SUNDAY AND SUNDAY NIGHT. THIS STORM SYSTEM WILL LIKELY PRODUCING ADDITIONAL MODERATE TO HEAVY RAINFALL OVER ALREADY SATURATED GROUND...CAUSING FLOODING OF STREAMS AND RIVERS THAT HAVE ALREADY RISEN FROM THE PRECIPITATION THE PAST FEW DAYS. ILZ074-079-MOZ072>075-084-085-099-141715- /O.CON.KLSX.FA.A.0001.000000T0000Z-070115T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON IL-RANDOLPH IL-CRAWFORD-WASHINGTON-ST. FRANCOIS- STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 1111 PM CST SAT JAN 13 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...RANDOLPH IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD...IRON...MADISON...REYNOLDS...ST. FRANCOIS...STE. GENEVIEVE AND WASHINGTON. * THROUGH LATE SUNDAY NIGHT * ADDITIONAL MODERATE TO HEAVY RAIN IS EXPECTED TO MOVE INTO THE WATCH AREA BY MIDDAY SUNDAY AND WILL CONTINUE INTO SUNDAY NIGHT. THIS WILL LIKELY PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL OVER ALREADY SATURATED GROUND. * RIVERS AND TRIBUTARIES MAY FLOOD DUE TO THIS EXCESSIVE RAINFALL. THIS WILL BE ESPECIALLY TRUE FOR LOW LYING AREAS AND LOW WATER CROSSINGS WITH INADEQUATE DRAINAGE. A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$ BRITT
000 WGUS63 KLSX 141059 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 459 AM CST SUN JAN 14 2007 ...ADDITIONAL HEAVY RAINFALL EXPECTED TODAY AND THIS EVENING... .THE LAST IN A SERIES OF STORM SYSTEMS WILL MOVE ACROSS MISSOURI AND ILLINOIS TODAY AND TONIGHT. THIS STORM SYSTEM WILL LIKELY PRODUCING ADDITIONAL MODERATE TO HEAVY RAINFALL OVER ALREADY SATURATED GROUND...CAUSING FLOODING OF STREAMS AND RIVERS THAT HAVE ALREADY RISEN FROM THE PRECIPITATION THE PAST FEW DAYS. ILZ074-079-MOZ072>075-084-085-099-142300- /O.CON.KLSX.FA.A.0001.000000T0000Z-070115T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON IL-RANDOLPH IL-CRAWFORD-WASHINGTON-ST. FRANCOIS- STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 459 AM CST SUN JAN 14 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...RANDOLPH IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD...IRON...MADISON...REYNOLDS...ST. FRANCOIS...STE. GENEVIEVE AND WASHINGTON. * THROUGH LATE TONIGHT * ADDITIONAL MODERATE TO HEAVY RAIN IS EXPECTED TO MOVE INTO THE WATCH AREA BY MIDDAY TODAY AND WILL CONTINUE INTO SUNDAY NIGHT. THIS WILL LIKELY PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL OVER ALREADY SATURATED GROUND. * RIVERS AND TRIBUTARIES MAY FLOOD DUE TO THIS EXCESSIVE RAINFALL. THIS WILL BE ESPECIALLY TRUE FOR LOW LYING AREAS AND LOW WATER CROSSINGS WITH INADEQUATE DRAINAGE. A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$ GLASS
000 WGUS63 KLSX 142346 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 546 PM CST SUN JAN 14 2007 ...FLOODING NO LONGER EXPECTED... .THE LAST IN A SERIES OF STORM SYSTEMS WILL MOVE ACROSS THE REGION TONIGHT. A STEADY LIGHT TO MODERATE RAIN IS EXPECTED OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THIS EVENING...BUT THEN DIMINISH OVERNIGHT AS THE SYSTEM MOVES EASTWARD INTO THE OHIO RIVER VALLEY. ILZ074-079-MOZ072>075-084-085-099-150100- /O.CAN.KLSX.FA.A.0001.000000T0000Z-070115T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON IL-RANDOLPH IL-CRAWFORD-WASHINGTON-ST. FRANCOIS- STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 546 PM CST SUN JAN 14 2007 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI HAS BEEN CANCELLED. A STEADY LIGHT TO MODERATE RAIN WILL CONTINUE OVER SOUTHEAST MISSOURI AND FAR SOUTHWEST ILLINOIS THIS EVENING...AND THEN DIMINISH OVERNIGHT. THE THE INTENSITY OF THE RAIN IS NOT EXPECTED TO BE GREAT ENOUGH TO CAUSE FLOODING...SO THE WATCH HAS BEEN CANCELLED. $$ BRITT
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flood watch went out at Jan 12, 1:40 PM CST, 53 minutes earlier.
Area forecast discussion, Jan 12, 1:40 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
140 PM CST FRI JAN 12 2007
.DISCUSSION...
ICE STORM TO LAST THROUGH SUNDAY...SOME LOCATIONS MAY SEE GREATER
THAN AN INCH OF ICE ACCUMULATION. EXTREMELY DANGEROUS SITUATION
UNFOLDING ACROSS THE MIDWEST.
COLD FRONT CONTINUES TO MOVE SOUTH THROUGH THE CWA WITH FREEZING
TEMPERATURES FOLLOWING QUICK BEHIND. RAIN CHANGING TO FREEZING RAIN
AND SLEET...WITH SOME MINOR ACCUMULATION OR GLAZING ALREADY REPORTED
ACROSS CENTRAL AND NORTHEAST MISSOURI THIS AFTERNOON. FIRST OF THREE
DISTURBANCES TO AFFECT THE REGION TAKING SHAPE...WITH LARGE
PRECIPITATION SHIELD EXPANDING NORTHEAST FROM OKLAHOMA INTO
SOUTHWEST MISSOURI.
DECIDED TO UPDATE EVERYONE TO ICE STORM WARNING AROUND NOON
TODAY...AS MODELS STILL ARE UNDERESTIMATING THE COLD AIR INTRUSION.
UNBELIEVABLE...AT 130 PM KIRKSVILLE SITTING AT 18 DEGREES WITH A
DEWPOINT OF 16 DEGREES AND NORTH WIND OF 11KTS. SHOULD SEE FREEZING
LINE ENTER ST. LOUIS METROPOLITAN AREA DURING THIS EVENINGS RUSH
HOUR..AS OFFICE TEMPERATURE IN WELDON SPRING IS ALREADY 36 DEGREES.
STILL MAY NOT HAVE FREEZING LINE FAR ENOUGH SOUTH GIVEN UPSTREAM
OBSERVATIONS BUT WILL LET LATER SHIFTS DETERMINE IF ICE WARNING
SHOULD BE EXPANDED FURTHER SOUTH.
SIGNIFICANT ICING UP TO ONE INCH WILL OCCUR TONIGHT...WITH THE
GREATEST ACCUMULATIONS BETWEEN THE INTERSTATE 70 AND 44
CORRIDORS...INCLUDING THE ST. LOUIS METROPOLITAN AREA. GIVEN WHAT
HAS HAPPENED IN THE PAST...EXPECT WIDESPREAD POWER OUTAGES.
A LITTLE RELIEF ON SATURDAY...AS ONLY MINOR ADDITIONAL ICE
ACCUMULATIONS ARE EXPECTED AS THIS FIRST WAVE EXITS..BUT
TEMPERATURES WILL REMAIN BELOW FREEZING. BY SATURDAY NIGHT...THE
SECOND WAVE ARRIVES WITH UP TO ANOTHER QUARTER INCH OF ICE POSSIBLE.
THE THIRD WAVE ARRIVES SUNDAY WITH UP TO ANOTHER INCH OF ICE
POSSIBLE ACROSS THE SAME PORTIONS OF THE CWA. ARCTIC AIR BUILDS IN
BEHIND THIS FINAL WAVE WITH BITTERLY COLD TEMPERATURES EXPECTED.
GIVEN POTENTIAL OF RAINFALL EXCEEDING FLASH FLOOD GUIDANCE SOUTH OF
INTERSTATE 70 HAVE DECIDED TO ISSUE A FLOOD WATCH FOR SOUTHERN
COUNTIES AND MENTION HEAVY RAIN/FREEZING RAIN IN ZONE FORECAST.
ARCTIC AIR MASS BUILDS ACROSS REGION THROUGH THE EXTENDED WITH BELOW
NORMAL TEMPERATURES EXPECTED.
CVKING
&&
.AVIATION...
FOR THE 12Z TAFS...ARCTIC COLD FRONT HAS JUST PASSED THROUGH UIN
AND COU AND SHOULD CONT MOVG SEWD THRU STL AND SUS ARND 18Z WITH
THE SFC WND VEERING ARND TO THE NW BHND THE CDFNT. STRATUS CLOUDS
ALONG WITH FOG HAVE DVLPD IN UIN AND COU BHND THE CDFNT. THIS LOW
LVL CLOUDINESS SHOULD ADVCT SEWD INTO THE STL METRO AREA LTR THIS
MRNG INTO THE AFTN HRS AND WILL FCST FALLING CEILINGS FOR STL AND
SUS...DROPPING TO ARND 1000 FT BY AFTN. A SFC WV WILL DVLP ALNG
THE SEWD MOVG CDFNT BRINGING RAIN TO THE CWA THIS AFTN AND TGT.
LOOKING AT THE MDL FCST SOUNDINGS THE TEMPERATURE SHOULD DROP TO
32 DEGREES F OR BLW IN UIN AND COU THIS AFTN CHANGING THE RAIN TO
FREEZING RAIN. THERE IS MORE UNCERTAINTY WHEN THE RAIN WILL CHANGE
OVER TO FREEZING RAIN IN THE STL METRO AREA AS MDLS HAVE THE SFC
TEMPERATURE DROPPING CLOSE TO THE FREEZING MARK TGT. WILL MENTION
A TEMPO GRP OF FREEZING RAIN IN STL AND SUS LT TGT AT THE END OF
THE TAF FCST PERIOD.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...ICE STORM WARNING UNTIL MIDNIGHT CST SUNDAY NIGHT FOR AUDRAIN-
BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-JEFFERSON-
KNOX-LEWIS-LINCOLN-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-
PIKE-RALLS-SHELBY-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-
WARREN-WASHINGTON.
IL...ICE STORM WARNING UNTIL MIDNIGHT CST SUNDAY NIGHT FOR ADAMS IL-
BROWN IL-CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON
IL-MONROE IL-MONTGOMERY IL-PIKE IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jan 12, 1:52 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 152 PM CST FRI JAN 12 2007 ILZ058>060-095>102-MOZ018-019-026-027-034>036-041-042-047>052- 059>065-072-073-131200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- 152 PM CST FRI JAN 12 2007 ...ICE STORM WARNING UNTIL MIDNIGHT CST SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT FREEZING RAIN...HEAVY AT TIMES...WILL CONTINUE TONIGHT. SIGNIFICANT ICE ACCUMULATION BETWEEN ONE-QUARTER TO ONE INCH IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL MORE EPISODES OF WINTRY PRECIPITATION ARE EXPECTED FROM SATURDAY THROUGH SUNDAY NIGHT. FREEZING RAIN WILL BE THE PREDOMINANT PRECIPITATION TYPE UNTIL LATE SATURDAY NIGHT WHEN SLEET MIXES IN. THE PRECIPITATION SHOULD THEN CHANGE TO ALL SNOW BY SUNDAY EVENING. AN ADDITIONAL ONE-QUARTER TO ONE-HALF INCH OF ICE ACCUMULATION IS POSSIBLE WITH THIS PROLONGED STORM. ONLY MINOR ACCUMULATIONS OF SLEET AND SNOW ARE EXPECTED ACROSS CENTRAL AND NORTHEAST MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ICE ACCUMULATIONS AND DAMAGE TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. ILZ064-065-069-070-074-079-MOZ074-075-084-085-099-131200- BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 152 PM CST FRI JAN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT LOCALLY HEAVY RAINFALL IN EXCESS OF 2 INCHES IS POSSIBLE TONIGHT. THIS COULD LEAD TO FLOODING OF RIVERS AND STREAMS. THE RAIN COULD BECOME FREEZING RAIN IF THE TEMPERATURE DROPS BELOW FREEZING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE STORM SYSTEM WILL CONTINUE TO BRING SEVERAL MORE WAVES OF RAIN TO THE AREA SATURDAY AND SUNDAY. THE RAIN IS THEN EXPECTED TO CHANGE BRIEFLY TO A WINTRY MIX BEFORE ENDING ON SUNDAY NIGHT. TWO TO FOUR ADDITIONAL INCHES OF RAIN ARE POSSIBLE THROUGH SUNDAY WITH THIS PROLONGED EVENT. THIS AMOUNT OF RAINFALL COULD RESULT IN SOME FLOODING OF RIVERS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY FROZEN PRECIPIATION AND FLOODING TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. CVKING
In the hours before
Local storm report, Jan 12, 8:42 AM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
842 AM CST FRI JAN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 AM FREEZING RAIN 5 SW MAYWOOD 39.91N 91.68W
01/12/2007 E0.00 INCH MARION MO TRAINED SPOTTER
LIGHT FREEZING RAIN BEGAN AT 830 AM.
&&
CVKINGLocal storm report, Jan 12, 2:00 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CST FRI JAN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FREEZING RAIN CLARKSVILLE 39.37N 90.91W
01/12/2007 E0.00 INCH PIKE MO CO-OP OBSERVER
ICE ACCUMULATING ON ELEVATED SURFACES.
0155 PM FREEZING RAIN QUINCY 39.93N 91.39W
01/12/2007 E0.00 INCH ADAMS IL EMERGENCY MNGR
ICE ACCUMULATING ON EXPOSED SURFACES. ROADS BECOMING
COVERED.
0155 PM FREEZING RAIN HOLTS SUMMIT 38.64N 92.12W
01/12/2007 E0.00 INCH CALLAWAY MO TRAINED SPOTTER
ICE ACCUMULATING ON POWER LINES AND TREES.
0155 PM FREEZING RAIN COLUMBIA 38.95N 92.33W
01/12/2007 E0.00 INCH BOONE MO EMERGENCY MNGR
HEAVY FREEZING RAIN REPORTED FROM COLUMBIA TO MIDWAY AND
WEST TO THE COUNTY BORDER. TEMPERATURE 28 DEGREES.
&&
JPKLocal storm report, Jan 12, 2:04 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
204 PM CST FRI JAN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FREEZING RAIN 6 N NEW LONDON 41.01N 91.41W
01/12/2007 E0.00 INCH HENRY IA TRAINED SPOTTER
HWY 61 BECOMING COVERED BY FREEZING RAIN AND SLEET
BETWEEN NEW LONDONO AND HANNIBAL.
&&
JPKLocal storm report, Jan 12, 2:11 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
211 PM CST FRI JAN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FREEZING RAIN 4 W COLUMBIA 38.95N 92.40W
01/12/2007 M0.10 INCH BOONE MO TRAINED SPOTTER
ONE TENTH OF AN INCH ICE ACCUMULATION WEST OF COLUMBIA.
&&
JPKThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 4:33 AM CST | Winter Storm Warning | LSX | Audrain, Boone, Callaway, Cole, Gasconade, Knox and 11 more | 11 hr |
| Jan 12, 11:54 AM CST | Ice Storm Warning | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 18 more | 60 hr |
Nearby
Flood Watches in Missouri, 2007Flood Watches in Illinois, 2007Every flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.